Eluxadoline/Anticholinergics; Opioids Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
These medicines can each slow down or stop movement in the intestines. Taking them together can increase the risk of constipation.
What might happen:
Constipation may start or get worse with the combination. Rarely, serious complications may occur, including complete bowel blockage.
What you should do about this interaction:
Contact your doctor if you experience increased constipation or have less than three bowel movements in a week, dry, hard stools or difficulty passing gas. Let your doctor know right away if you have nausea, vomiting, bloating, or belly pain. It may be necessary to discontinue or adjust the dose of one or both medicines.To prevent constipation, you should eat more fruits, vegetables, and grains that are high in fiber; drink plenty of water and other liquids; and get enough exercise.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Viberzi (eluxadoline) US prescribing information. Allergan USA, Inc. June, 2020..
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.